Over a year later and BC is back. Had TURBT in August and again in September. If all goes to plan, I start intravesical Gemcitabine therapy this next week on the 24th. Once a week for 3 weeks. Still attempting to spare the bladder as long as possible. But CIS keeps recurring.
Five Gemcitabine instillation treatments down, one more to go. The greatest side effect I have experienced is flu like symptoms the following day and on the fourth day. I have actually worked 3 days a week during my treatments but I have felt fatigue.
I have also experienced very dry mouth, hands and feet. Chewing gum has really helped with the dry mouth and a bottle of water during the night has also helped the dry mouth. A good lotion has worked wonders for the hands and feet. I hope my experience will help you prepare for treatment. I wish you the best!!
Sarah Wallin Community Admin
, thanks for sharing how the Gemcitabine instillations have been going for you so far. We've gotten many questions about the side effects, and it's tremendously helpful to hear from someone first hand. Those are some great tips you shared to combat dryness. Cheering for you from the sidelines as you get your last treatment! -Sarah (BladderCancer.net Team Member)
Mac Howard Member
volsrider, Sorry to hear about your recurrence. I hope all goes well with treatment and you are on the mend soon. Keep us posted and best wishes.
Mac (site moderator)